Had my first infusion of two today. I have had two previous sets. I was ok previously but today when I finished my pulse rate was high and they would not let me go home. Eventually, they sent me for an ECG. The consultant checked it and let me go home two hours after I had finished the infusion. They gave me the infusion at a quicker rate today than previously and I am wondering if it should have been given at a slower rate. Home now and things seem to have settled somewhat but extremely tired. They said if I am concerned about anything to ring 111 and to rest for a couple of days. Has anyone else had an increased pulse rate after an infusion?
Rituximab infusion: Had my first infusion of two today... - NRAS
Hello Ellie, yes I’ve had this not during the infusion but a few days after, had an ECG etc but all was ok. It’s a side effect of the Rituximab and hopefully will settle down in a few days. Maybe they should slow your infusions down in future, I know I have to have mine at slow rate but I’d rather that than have to stop because of side effects. Good luck 😊
Hi I’m probably being really dim but how do you search other posts by name as in the one from Damaged? All I seem to come up with is posts with the word damaged in and not a post from Damaged. Sorry for being so dumb! TT X
Look up Damaged's posts from about 6 months ago. She had a fast infusion and really suffered.
I no longer have infusions Ellie as I also had a nasty reaction to an infusion but my heart rate always increases following an Enbrel injection for about 24 hours.
Risk v benefit and all that but at least I know my heart is strong, no disease so far 🤞🏻and damned right too since I barely drink, exercise, eat sensibly, don't smoke and have no familial history either. In fact, no fun at all 😉 I hope this resolves for you.
I recently had my third dose of Remicade. They usually do a very very slow drip for first few infusions to monitor how your accepting the medications. I had to stay and sit one hour after. For my first infusion I had a very unpleasant experience and my rate was elevated. Every time the nurse replaced my saline, checked my temp, checked my BP or asked me questions my heart would race. Now I go to a different clinic for last two infusions and my heart rate settled down considerable because Im no longer emotionally stressed
Are you getting your infusions in a place where you can actually relax, are the nurses professional and caring and did you get the drug information you need to be comfortable with what they are pumping into your body? Emotional Stresses like this can elevate your rate. I hope that you are made comfortable and have awesome nurses
That being said, biologics do not agree with everyone, some tolerate certain ones better than others.
Can you request them to slow down your drip? I think the nurses know we all wanna get out of there and get home so maybe they speed things up too fast for some too soon
It sounds like your nurses are aware of this issue?
Yes it is a comfortable place. Tv, coffee. Biscuits, magazines. They are caring and with a sense of humour. I think when I go for my next round in two weeks if they don’t slow it down I will remind them. Thanks x
My infusion nurse explained to me that my remicade has to be given slowly, now I know why. I'm always jealous when people have 30 minute infusions and mine take 2 hours :). Good luck with your next one.
I am also on Rituxan. They used to give me solemedrol which is steroids first before I get the Rituxan. They were giving me 100mg and I had the same issue as you. They have lowered it to 60mg and I am much better. Check with them on what they give you before the Rituxan bag. I live in the US
Hi there , I haven’t had a fast pulse but i had terrible gastritis and felt flu like symptoms and weakness . I asked for future transfusions to be given slowly and this seems to have helped as i have found transfusions easy since that. I hope the treatment makes a difference for you .
Thanks. I am going to ask for them to be given more slowly. I go again on two weeks time x
I agree with what's been said I slways ask for my retuximab to be put through slowly so to minimise a reaction. Ive been changed to the biosimily of retuximab which is a cheaper version and last time it seemed to work the same. Hope your next infudion goes ok
Thank you. The hospital have rung to see how I am. I have suggested that they give it slower next time and they have agreed. Don't want to have to go through that again. My pulse is still a little erractic but is settling.
Not what you're looking for?
You may also like...
recieve next infusions since the last ones last July/August its been a blessing i have had so many...
Rituximab infusion this Monday - in 3 days time, this being day 1. Should I have my infusion?
fluid going in I had to pee quite a lot.
I have to come back in two weeks time. After that we...
Well I had my first infusion today ............ and survived! Thanks to all staff at Kingsmill...
hospital for the first of 2 infusions of Rituximab next Saturday i have read the leaflet but just...